Alert archive / Ohio / Tornado Warnings in 2008
Tornado Warning 8, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this tornado warning at Sep 13, 2008, 4:05 PM EDT for Belmont County, Harrison County, Tuscarawas County, Ohio. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2008, 4:05 PM EDT (20:05 UTC)
- Expired
- Sep 13, 2008, 4:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Belmont County, OH, Harrison County, OH, Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 88 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KPBZ 132005
TORPBZ
OHC013-067-157-132045-
/O.NEW.KPBZ.TO.W.0008.080913T2005Z-080913T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
405 PM EDT SAT SEP 13 2008
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN BELMONT COUNTY IN EAST CENTRAL OHIO...
HARRISON COUNTY IN EAST CENTRAL OHIO...
SOUTHEASTERN TUSCARAWAS COUNTY IN EAST CENTRAL OHIO...
* UNTIL 445 PM EDT
* AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
TIPPECANOE...MOVING EAST AT 32 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TIPPECANOE... FREEPORT... CLENDENING...
PIEDMONT... FLUSHING... CADIZ...
NEW ATHENS... HOPEDALE...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.
LAT...LON 4033 8141 4035 8087 4016 8088 4015 8085
4013 8085 4014 8122 4016 8122 4016 8133
4021 8133 4021 8141
TIME...MOT...LOC 2006Z 269DEG 28KT 4024 8129
$$3 follow-up statements
000
WWUS51 KPBZ 132017
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
417 PM EDT SAT SEP 13 2008
OHC157-132026-
/O.CAN.KPBZ.TO.W.0008.000000T0000Z-080913T2045Z/
TUSCARAWAS OH-
416 PM EDT SAT SEP 13 2008
...THE TORNADO WARNING FOR TUSCARAWAS COUNTY IS CANCELLED...
LAT...LON 4030 8131 4031 8088 4016 8088 4015 8085
4013 8085 4014 8122 4016 8122 4017 8130
4022 8132 4019 8133
TIME...MOT...LOC 2016Z 269DEG 28KT 4022 8118
$$
OHC013-067-132045-
/O.CON.KPBZ.TO.W.0008.000000T0000Z-080913T2045Z/
BELMONT OH-HARRISON OH-
416 PM EDT SAT SEP 13 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR SOUTHERN
HARRISON AND NORTHERN BELMONT COUNTIES...
AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A STORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS
LOCATED NEAR FREEPORT...MOVING EAST AT 32 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TIPPECANOE... PIEDMONT... FREEPORT...
CLENDENING... FLUSHING... NEW ATHENS...
CADIZ...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.
LAT...LON 4030 8131 4031 8088 4016 8088 4015 8085
4013 8085 4014 8122 4016 8122 4017 8130
4022 8132 4019 8133
TIME...MOT...LOC 2016Z 269DEG 28KT 4022 8118
$$000
WWUS51 KPBZ 132032
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
432 PM EDT SAT SEP 13 2008
OHC013-067-132045-
/O.CON.KPBZ.TO.W.0008.000000T0000Z-080913T2045Z/
BELMONT OH-HARRISON OH-
432 PM EDT SAT SEP 13 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR HARRISON
AND BELMONT COUNTIES...
AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE STORM CAPABLE OF PRODUCING A TORNADO. THIS
STORM WAS LOCATED NEAR NOTTINGHAM...MOVING EAST AT 32 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PIEDMONT... FLUSHING... CLENDENING...
NEW ATHENS... CADIZ...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.
LAT...LON 4030 8121 4031 8088 4016 8088 4015 8087
4015 8085 4013 8085 4014 8122
TIME...MOT...LOC 2032Z 269DEG 28KT 4020 8103
$$000
WWUS51 KPBZ 132045
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
445 PM EDT SAT SEP 13 2008
OHC013-067-132055-
/O.EXP.KPBZ.TO.W.0008.000000T0000Z-080913T2045Z/
BELMONT OH-HARRISON OH-
445 PM EDT SAT SEP 13 2008
...THE TORNADO WARNING FOR HARRISON AND BELMONT COUNTIES EXPIRES AT
445 PM EDT...
LAT...LON 4030 8121 4031 8088 4016 8088 4015 8087
4015 8085 4013 8085 4014 8122
TIME...MOT...LOC 2032Z 269DEG 28KT 4019 8103
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this tornado warning went out at Sep 13, 3:06 PM EDT, 59 minutes earlier.
Area forecast discussion, Sep 13, 3:06 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 306 PM EDT SAT SEP 13 2008 .SYNOPSIS... A WARM FRONT WILL PUSH NORTH OF THE REGION OVERNIGHT WITH SHOWERS DIMINISHING SOUTH TO NORTH OVERNIGHT. IT WILL BE VERY WARM AND HUMID BEHIND THIS FRONT SUNDAY BEFORE A COLD FORNT AND LOW PRESSURE FORM IKE BRING SHOWERS AND MUCH COOLER CONDITIONS SUNDAY NIGHT INTO MONDAY. && .NEAR TERM /THROUGH SUNDAY/... AREA OF SHOWERS AND ISOLATED THUNDERSTORMS ALONG AND NORTH OF BOUNDARY/WARM FRONT NOW PUSHING NORTH AND EAST OF PITTSBURGH WITH ISOLATED THUNDERSTORMS IN WARM AND VERY MOIST AIRMASS SOUTH OF BOUNDARY. FRONT WILL PUSH WELL NORTH LATER TONIGHT AND SUNDAY WITH ONLY ISOLATED TO WIDLEY SCATTERED THUNDERSTORMS FOR SUNDAY. TEMPERATURES WELL ABOVE NORMAL WITH DEW POINTS AS HIGH AS HAS BEEN SEEN THIS YEAR. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... REMAINS OF IKE WILL QUICKLY MOVE NORTH TO LAKES SUNDAY NIGHT AND WILL PUSH COLD FRONT ACROSS REGION SUNDAY NIGHT AND EXIT EAST MONDAY MORNING. LINGERING SHOWERS BEHIND FRONT AS UPPER TROUGH PUSHES ACROSS OHIO VALLEY. GUSTY WINDS WITH AND BEHIND FRONT SUNDAY NIGHT INTO MONDAY. LARGE AND DRY SURFACE HIGH PUSHES IN MONDAY NIGHT AND TUESDAY. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... SURFACE HIGH PRESSURE WILL HOLD ACROSS THE UPPER OHIO VALLEY AND KEEP DRY AIR OVER THE REGION THROUGH THE EXTENDED PERIOD. TEMPERATURES ARE FORECAST TO BE WITHIN A FEW DEGREES OF NORMAL. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... WARM FRONT WILL CONTINUE TO LIFT NORTHEAST OF THE FORECAST AREA THROUGH THIS EVENING. LARGE AREA OF RAIN AND FOG ACROSS NORTHEAST OH AND NORTHERN PA WILL CONTINUE TO MOVE EAST DURING THE NEXT FEW HOURS. EXPECT MVFR CONDITIONS WITH AREAS OF IFR TO PERSIST ACROSS THE NORTHERN TERMINALS THROUGH EARLY EVENING WITH CEILINGS LIFTING TO AROUND 3000 FEET LATER TONIGHT. AREAS OF MVFR FOG ARE EXPECTED TO FORM LATE TONIGHT AS LOW LEVEL MOISTURE REMAINS ABUNDANT. FURTHER SOUTH IN WARM SECTOR...EXPECT PREVAILING CONDITIONS TO IMPROVE TO VFR DURING THE REST OF THE AFTERNOON WITH SCATTERED CLOUDS AROUND 3000 FEET AND BROKEN MID CLOUDS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Sep 13, 9:12 AM EDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 912 AM EDT SAT SEP 13 2008 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-141315- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 912 AM EDT SAT SEP 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AS A WARM FRONT MOVES SLOWLY ACROSS THE REGION. DAMAGING WINDS WILL BE THE GREATEST SEVERE WEATHER THREAT WITH ISOLATED TORNADOES POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Sep 13, 3:38 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 338 PM EDT SAT SEP 13 2008 OHZ039-048-049-058-132045- COSHOCTON OH-GUERNSEY OH-HARRISON OH-TUSCARAWAS OH- 338 PM EDT SAT SEP 13 2008 ...THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...GUERNSEY...HARRISON...COSHOCTON AND TUSCARAWAS... AT 333 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 4 MILES SOUTHEAST OF NEWCOMERSTOWN...MOVING EAST AT 29 MPH. THESE STORMS CONTAIN HEAVY DOWNPOURS AND MAY PRODUCE WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BIRMINGHAM...CADIZ...CLENDENING...FREEPORT...GILMORE...HOPEDALE... KIMBOLTON...LONDONDERRY...NEW ATHENS...NEWCOMERSTOWN...PIEDMONT... TIPPECANOE...ANTRIM...BELKNAP AND HURFORD KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 3:46 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Harrison, Jefferson, Tuscarawas | 59 min |
| Sep 13, 5:13 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Jefferson | 47 min |
Nearby
Tornado Warnings in Ohio, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.